Alert archive / Ohio / Gale Warnings in 2026

Gale Warning 1, NWS Cleveland, OH

January 9, 2026

NWS Cleveland, OH issued this gale warning at Jan 9, 2026, 2:38 AM EST. It took effect at Jan 9, 2026, 1:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2026, 2:38 AM EST (07:38 UTC)
In effect from
Jan 9, 2026, 1:00 PM EST
Expired
Jan 9, 2026, 9:33 PM EST
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

182 
WHUS71 KCLE 090738
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
238 AM EST Fri Jan 9 2026

LEZ147>149-091800-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-260109T1800Z/
/O.UPG.KCLE.GL.A.0001.260109T1800Z-260110T0000Z/
/O.NEW.KCLE.GL.W.0001.260109T1800Z-260110T0300Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
238 AM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

* WHAT...For the Small Craft Advisory, south winds 20 to 25 knots and
  waves 2 to 5 feet. For the Gale Warning, southwest winds 25 to 
  35 knots with gusts up to 45 knots and waves 6 to 9 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...For the Small Craft Advisory, until 1 PM EST this 
  afternoon. For the Gale Warning, from 1 PM this afternoon to 
  10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LEZ061-167>169-091800-
/O.UPG.KCLE.GL.A.0001.260109T1800Z-260110T0000Z/
/O.NEW.KCLE.GL.W.0001.260109T1800Z-260110T0300Z/
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-
the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
238 AM EST Fri Jan 9 2026

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

* WHAT...Southwest winds 30 to 40 knots with gusts up to 50 knots
  and waves 7 to 12 feet expected.

* WHERE...The open waters of Lake Erie from Willowick OH to 
  Buffalo NY.

* WHEN...From 1 PM this afternoon to 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LEZ145-091800-
/O.EXT.KCLE.SC.Y.0002.000000T0000Z-260110T0300Z/
Vermilion to Avon Point OH-
238 AM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 40 
  knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Avon Point OH.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-091800-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-260109T2100Z/
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-
238 AM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 40 
  knots and waves 1 to 4 feet in ice-free areas.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Vermilion OH.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ146-091800-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-260110T0300Z/
Avon Point to Willowick OH-
238 AM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 
  knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Avon Point to 
  Willowick OH.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
128 
WHUS71 KCLE 091620
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1120 AM EST Fri Jan 9 2026

LEZ147>149-100030-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-260109T1800Z/
/O.CON.KCLE.GL.W.0001.260109T1800Z-260110T0300Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
1120 AM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...For the Small Craft Advisory, south winds 20 to 25 
  knots with gusts up to 40 knots and waves 2 to 3 feet. For the 
  Gale Warning, southwest winds 25 to 35 knots with gusts up to 
  45 knots and waves 6 to 9 feet expected.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...For the Small Craft Advisory, until 1 PM EST this 
  afternoon. For the Gale Warning, until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LEZ061-167>169-100030-
/O.CON.KCLE.GL.W.0001.260109T1800Z-260110T0300Z/
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-
the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1120 AM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 30 to 40 knots with gusts up to 50 
  knots and waves 7 to 12 feet expected.

* WHERE...The open waters of Lake Erie from Willowick OH to 
  Buffalo NY.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LEZ142>144-092100-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-260109T2100Z/
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-
1120 AM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 40 
  knots and waves 1 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Vermilion OH.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ145-146-100030-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-260110T0300Z/
Vermilion to Avon Point OH-Avon Point to Willowick OH-
1120 AM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 40 knots and 
  waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Willowick OH.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
318 
WHUS71 KCLE 092058
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
358 PM EST Fri Jan 9 2026

LEZ142>144-092200-
/O.EXP.KCLE.SC.Y.0002.000000T0000Z-260109T2100Z/
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-
358 PM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

Conditions have improved and should continue to see winds drop off
quickly to light and variable tonight.

$$

LEZ061-147>149-167>169-100300-
/O.CON.KCLE.GL.W.0001.000000T0000Z-260110T0300Z/
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-
on-the-Lake OH beyond 5NM off shoreline to US-Canadian border-
Geneva-on-the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
358 PM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...West winds 25 to 35 knots with gusts up to 45 knots and 
  waves 7 to 12 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY, and the open waters of Lake Erie from Willowick OH 
  to Buffalo NY.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LEZ145-146-100300-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-260110T0300Z/
Vermilion to Avon Point OH-Avon Point to Willowick OH-
358 PM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 35 knots and 
  waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Willowick OH.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
772 
WHUS71 KCLE 100009
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
709 PM EST Fri Jan 9 2026

LEZ147>149-167>169-100115-
/O.CAN.KCLE.GL.W.0001.000000T0000Z-260110T0300Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-
on-the-Lake OH beyond 5NM off shoreline to US-Canadian border-
Geneva-on-the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
709 PM EST Fri Jan 9 2026

...GALE WARNING IS CANCELLED...

The Gale Warning has been cancelled.

$$

LEZ145-146-100115-
/O.CAN.KCLE.SC.Y.0002.000000T0000Z-260110T0300Z/
Vermilion to Avon Point OH-Avon Point to Willowick OH-
709 PM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY IS CANCELLED...

The Small Craft Advisory has been cancelled.

$$

LEZ061-100300-
/O.CON.KCLE.GL.W.0001.000000T0000Z-260110T0300Z/
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
709 PM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...West winds 25 to 35 knots with gusts up to 40 knots and 
  waves 7 to 12 feet.

* WHERE...The open waters of Lake Erie from Ripley to Buffalo NY.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
970 
WHUS71 KCLE 100233
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
933 PM EST Fri Jan 9 2026

LEZ061-100345-
/O.CAN.KCLE.GL.W.0001.000000T0000Z-260110T0300Z/
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
933 PM EST Fri Jan 9 2026

...GALE WARNING IS CANCELLED...

The GALE Warning has been cancelled.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Jan 9, 1:29 AM EST, 1 hour 9 minutes earlier. Its key messages:

  • 1) Gusty winds this morning, especially within showers, will become more widespread late this morning into the afternoon as a cold front moves east. High temperatures this morning will gradually cool throughout the day. 2) A low pressure moves northeast through the region Saturday, ushering in a colder airmass and a transition from rain to snow. Lake effect snow showers possible Sunday into Sunday night for the snowbelt. 3) Another round of precipitation expected Tuesday night into Wednesday as another low moves through the region with rain expected to gradually transition to snow behind the associated cold front.
Area forecast discussion, Jan 9, 1:29 AM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
129 AM EST Fri Jan 9 2026

.WHAT HAS CHANGED...
Primary changes with this update revolve around the gusty winds
today. Opted to extend the Wind Advisory to include counties
along and north of US-30 out west and along the lakeshore for
eastern counties. Gusts up to 50 mph are possible, especially
late this morning through the afternoon. In addition, a Gale
Warning has been issued for the eastern portion of Lake Erie
this afternoon into tonight.

&&

.KEY MESSAGES...
1) Gusty winds this morning, especially within showers, will
become more widespread late this morning into the afternoon as a
cold front moves east. High temperatures this morning will
gradually cool throughout the day.

2) A low pressure moves northeast through the region Saturday,
ushering in a colder airmass and a transition from rain to snow.
Lake effect snow showers possible Sunday into Sunday night for
the snowbelt.

3) Another round of precipitation expected Tuesday night into
Wednesday as another low moves through the region with rain
expected to gradually transition to snow behind the associated cold
front.

&&

.DISCUSSION...
KEY MESSAGE 1...

Today, an area of low pressure is expected to track northeast
across the Western Great Lakes region, moving a cold front east
late this morning through the afternoon. Within the warm sector
of this low this morning, gusty showers are possible as a LLJ of
60-70 knots pushes across the area. As a result, any showers
that develop have the potential to mix down strong winds with
gusts up to 45 mph possible.

A brief lull in winds is possible early this morning before the
cold front and associated strong CAA arrives late this morning
into the afternoon. As this cold front moves east, gusty
synoptic winds are expected, especially across the northern tier
of counties, with gusts up to 50 mph possible. These gusts will
gradually spread east, with the exception of Erie County in PA
which is already being impacted with gusty winds due to local
enhancement from downsloping. As a result of these expected
conditions, a Wind Advisory has been issued across the northern
CWA.

In addition to the gusty winds, there will also be quite the
temperature swing across the area. Temperatures currently are in
the mid to upper 50s which will consistently cool with the
frontal passage to be in the mid 30s tonight.

KEY MESSAGE 2...

On Saturday, two low pressure will impact the area with one over
the northern Great Lakes and the other near the Ohio Valley.
These lows will merge and create a deepening low over the
Northeast. These two systems will result in widespread rain
showers on Saturday gradually transitioning to all snow showers
by Sunday as the cold front moves east. Much of the area will
dry out on Sunday, but a lingering surface trough will result in
lake effect snow showers impacting the snowbelt. This should be
a fairly short duration lake effect potential given the
progressive nature of the synoptic pattern, but could see a
couple inches especially across the higher elevations. Will have
to continue to monitor this system, especially for timing of the
trough and shifting winds which will impact the overall snowfall
totals.

KEY MESSAGE 3...

On Tuesday night into Wednesday, another low pressure system and
associated trough dips across the area, moving another cold
front east. This system will once again start with much of the
area above normal for temperatures, potentially reaching into
the mid 40s before the cold front sweeps east and highs drop
back into the 30s. This will result in another period of rain
transitioning to snow. Models diverge quite a bit on the
progression of this system, but worth noting given the potential
for additional snowfall and big temperature swings.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
Widespread VFR and dry conditions will come to an end as low
pressure arrives from the west. Widespread rain showers will
push east early this morning as the surface low moves north
across Lower Michigan and lifts a warm front across the region.
Ceilings will likely drop to MVFR in rain showers with patchy
MVFR visibilities possible. Anticipate for widespread MVFR
ceilings to persist behind a cold front through this evening.

A strong southerly LLJ (60-70 knots) will continue to move over
the region providing a window of LLWS at all terminals through
this morning. Southerly surface winds will generally range
between 15-20 knots sustained with gusts 20-30 knots through the
overnight hours. As a cold front swings east on Friday
anticipate for winds to turn westerly and increase in the CAA
regime. Wind speeds 20-25 knots sustained and gusts 30-35+ knots
will be possible this afternoon and early evening behind the
cold front. Locally higher winds and gusts will be possible at
KERI in downsloping this morning with southerly winds gusting
up to 35-40 knots. Areawide westerly to northwesterly winds
will begin to diminish around 00Z/Sat.

Outlook...Non-VFR expected in rain showers Saturday and
Saturday night. Non-VFR possible across Northeast Ohio and
Northwest Pennsylvania in lake effect snow showers on Sunday and
in rain/snow showers Tuesday night.

&&

.MARINE...
Small Craft Advisories kick in for all nearshore waters at 10 PM
this evening as southerly flow increases ahead of an approaching
cold front. Southerly winds of 15-25kt are expected to continue
into Friday ahead of a cold front that will quickly cross the
lake between the late morning and late afternoon hours. There
has been a significant increase in the wind speed and gust
forecast along and just behind the cold front Friday afternoon.
Winds will quickly shift west-southwest with the front and
increase to 25-35kt, with up to 40kt possible across the east
end. Gusts of 40 to 50kt are likely along and just behind the
front across the lake (strongest gusts on the east end). This
will build waves to 5 to 9 feet in ice-free waters across the
central and eastern basin. The strongest winds will generally
last about 3 hours in a given location from west to east across
the lake...while this is a short duration, the increasing
potential for a solid sustained gale with gusts as high as 50kt
has prompted the issuance of a Gale Watch from 1 PM to 7 PM
Friday from Willowick points east. Winds and waves quickly
subside from west to east Friday night as a ridge builds in.

On Saturday through Saturday night, a low should wobble NE'ward from
near the Lower OH Valley to near Georgian Bay and deepen. A warm
front should sweep NE'ward across Lake Erie on Saturday afternoon
through early evening, which should allow NE'erly to E'erly winds to
veer to SW'erly while wind speeds freshen to around 15 to 20 knots.
Waves should build to as large as 4 feet. During Saturday night, the
deepening low's trailing cold front should sweep E'ward across Lake
Erie and cause SW'erly winds to veer to WSW'erly as wind speeds
freshen to around 20 to nearly 30 knots. Wind speeds may reach gale-
force at times and abnormally low water levels may materialize in
the western basin. Waves should build to as large as 5 to 10 feet.
On Sunday, a trough should linger over the Lake Erie region. WSW'erly
to NW'erly winds should ease slowly from around 20 to 30 knots
to around 15 to 25 knots by nightfall. Waves should remain as
large as 5 to 10 feet. During Sunday night through Tuesday, a
ridge should overspread Lake Erie generally from the west, but
relatively strong winds and large waves should persist.

&&

.CLIMATE...
Unseasonably warm temperatures are expected on Friday with
record high temperatures possible. Here are the record high
temperatures for area climate sites on January 9th:

Daily Record High Maximum Temperatures

Date    Toledo         Mansfield      Cleveland      Akron          Youngstown     Erie
01-09   59(1880)       61(1946)       66(1937)       63(1946)       66(1937)       64(1937)

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 7 AM this morning to 4 PM EST this
     afternoon for OHZ003-006>009-017>019.
     Wind Advisory from 10 AM this morning to 7 PM EST this evening
     for OHZ010>014-020-089.
PA...Wind Advisory until 7 PM EST this evening for PAZ001-002.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
     LEZ142>145.
     Small Craft Advisory until 10 PM EST this evening for LEZ146.
     Small Craft Advisory until 1 PM EST this afternoon for
     LEZ147>149.
     Gale Watch from this afternoon through this evening for
     LEZ147>149-167>169.

&&

DISCUSSION...04
AVIATION...13
MARINE...Jaszka/Sullivan
Hazardous weather outlook, Jan 8, 9:26 PM EST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
926 PM EST Thu Jan 8 2026

LEZ142>146-162>166-100230-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-
926 PM EST Thu Jan 8 2026

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-147>149-167>169-100230-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on-
the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-
the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
926 PM EST Thu Jan 8 2026

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ003-100230-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-
926 PM EST Thu Jan 8 2026

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

South to southwest wind gusts to 40 mph are likely early Friday
morning through Friday afternoon. Locally higher gusts to 45 mph are
possible near the lakeshore of Northeast Ohio.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-002-100230-
Northern Erie-Southern Erie-
926 PM EST Thu Jan 8 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:18 PM ESTGale WatchCLE5 hr

Nearby

Gale Warnings in Ohio, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.